Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 138, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 23, 1995, 4:08 AM CDT for Meade County, Kansas. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1995, 4:08 AM CDT (09:08 UTC)
- Expired
- Jun 23, 1995, 4:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Meade County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 230909 RRA SVRDDC KSC119-230945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 408 AM CDT FRI JUN 23 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHEASTERN MEADE COUNTY AT 405 AM CDT...RADAR INDICATED THAT A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF MEADE AND WAS MOVING EAST SOUTHEAST AT 20 MPH. THIS STORM WILL MOVE OVER OPEN FARMLAND. THIS STORM IS CAPABLE OF PRODUCING NICKLE SIZED HAIL AND PERIODS OF HEAVY RAIN. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. BELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:47 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 23, 2:47 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 247 AM CDT THU JUN 22 1995 MAIN PROBLEM IS POPS FOR TODAY/TONIGHT. SFC ANAL PLACES COLD FRONT FROM NORTHWEST KANSAS ACROSS SOUTHEAST COLORADO. PROGS SUGGEST THIS FRONT WILL MOVE ACROSS DDC/S CWA AND SOUTHEAST OF P28 BY EARLY SATURDAY MORNING. H5 HAND ANAL SHOWS A SHORT WAVE OVER NORTHERN NEW MEXICO WHICH SHOULD MOVE ACROSS SOUTHWEST KANSAS THIS EVENING. EXPECT TRW CURRENTLY OVER SW KANSAS TO MOVE EAST OF DDC/S CWA BY DAWN TODAY AND THE NEXT SHOT OF TRW/RW TO DEVELOP THIS AFTERNOON/EVENING WITH THE ARRIVAL OF THE AFOREMENTIONED SHORT WAVE AND VORT MAX. WITH INCREASED CLOUDINESS TODAY...EXPECT TEMPS TO BE COOLER THAN YESTERDAY. BELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 65 min |
| Jun 22, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 37 min |
| Jun 22, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 65 min |
| Jun 22, 8:02 PM CDT | Flash Flood Warning | DDC | Kearny | 3 hr |
| Jun 22, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 60 min |
| Jun 22, 9:23 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 67 min |
| Jun 22, 10:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 43 min |
| Jun 22, 11:55 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 50 min |
| Jun 23, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Haskell, Meade | 38 min |
| Jun 23, 3:02 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 43 min |
| Jun 23, 3:47 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 43 min |
| Jun 23, 4:30 AM CDT | Flash Flood Warning | DDC | Meade | 60 min |
| Jun 23, 4:30 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 60 min |
| Jun 23, 5:28 AM CDT | Flash Flood Warning | DDC | Meade | 62 min |
| Jun 23, 5:28 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 62 min |
| Jun 23, 6:36 AM CDT | Flash Flood Warning | DDC | Meade | 54 min |
| Jun 23, 6:36 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 54 min |
| Jun 23, 7:15 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 15 min |
| Jun 23, 7:38 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.